Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 29, 2014, 06:01:54 AM

Login with username, password and session length


Members
  • Total Members: 23066
  • Latest: MikeDH
Stats
  • Total Posts: 632186
  • Total Topics: 47869
  • Online Today: 227
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 2
Guests: 184
Total: 186

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Protein in Urine  (Read 3417 times)

0 Members and 1 Guest are viewing this topic.

Offline ruffneck

  • member
  • Posts: 2
Protein in Urine
« on: July 06, 2007, 09:21:20 PM »
Just recently received news of adnormal kidney function.  My Doc perscribed Lisinorpil to prevent further kidney damage.  I'm seeking any information or personal experiences regarding kidney and HIV complications.  Will this be ongoing?  Will my kidney functions improve? What?

Offline smalltown66

  • Member
  • Posts: 73
Re: Protein in Urine
« Reply #1 on: July 22, 2007, 04:01:56 PM »
I too am on this treatment, but I too am not informed enough about how long or how well this may work. I have high protein levels and have started to see elevated creatinine in the blood showing signs of kidney disease. I think this is becoming a common problem for long term HIV survivors that have been on anti-retrovirals for quite some time.

I too would like to know more!
Lifting the weight of the world sure is easier with others with the same goal.

Offline biotechboy

  • Member
  • Posts: 4
Re: Protein in Urine
« Reply #2 on: August 04, 2007, 11:21:24 AM »
Ditto here.
Being Insulin dependent diabetic, I'm doubly concerned.

I recently switch from:
Viread
Epivir
Sustiva
Didanosine
To
Fuzeon
Norvir
Truvada
Reyataz

I had a Kidney ultrasound yesterday, and I'm collecting a 24hr urine sample tomorrow. (If only I were as rich as Howard Hughes :))

Hopefully it was something that I WAS on , and it will clear up.




Offline smalltown66

  • Member
  • Posts: 73
Re: Protein in Urine
« Reply #3 on: August 04, 2007, 12:42:18 PM »
What has anyone heard about Viread being one of the main culprits in kidney damage?
I am taking:  Rayataz, Viread, Epivir and Norvir

Thanks guys for the good advice

smalltown66
Lifting the weight of the world sure is easier with others with the same goal.

Offline whizzer

  • Member
  • Posts: 363
Re: Protein in Urine
« Reply #4 on: August 04, 2007, 08:58:55 PM »
There is not much published about the tenofovir/decreased kidney function issue.  Most of the information is anecdotal, but there's enough of it to give clinicians pause.  Some handle it by switching from tenofovir to another NRTI.  Some manage it by decreasing the dosing of tenofovir to less than once a day.  I have seen no consensus on how best to handle the situation.

I've been on Truvada, Invirase, Norvir, and Fuzeon, and around 18 months into this regimen, started to have glucose in my urine.  No protein though, and me creatinine clearance is normal.  I'll soon have a glucose tolerance test, and have a nephrology consult in two months (and they say we don't have long appointment waits in the US because of our private healthcare system.....HA!!).

What a shame.  I've been doing very well on this combo, until this came up.


Offline ruffneck

  • member
  • Posts: 2
Re: Protein in Urine
« Reply #5 on: August 09, 2007, 07:38:55 PM »
THANKS FOR THE INFO., guys!  A month on the lisinopril has eliminated the protein from my urine, however, my DOC wants to retest in 3 months to see if it reoccurs.  If so, I guess we will then discuss the possibilities of decreasing the tenofovir in my current medication--atripla.  Go figure, he talks like its NOT a BIG deal :-\

Offline Gary85741

  • Member
  • Posts: 197
  • Native Virginian living in Tucson AZ
    • Good guy, good heart
Re: Protein in Urine
« Reply #6 on: August 10, 2007, 08:58:08 AM »

My UAs were reflecting protein and glucose.  My doctor hypothesized that Truvada might be culpable.  Thus he D/Cd the Truvada and put me on Emtriva (one of the two components of Truvada.)  My subsequent UA showed the protein and glucose were gone from my urine.

Gary
Poz since '89. 
Current regimen: Rescriptor, Emtriva, Kaletra, Invirase, Acyclovir, Lisinopril, Lipitor, Prilosec, Valium, Testim, Nandrolone, Loperamidr, Marinol.

Offline smalltown66

  • Member
  • Posts: 73
Re: Protein in Urine
« Reply #7 on: August 12, 2007, 07:07:52 PM »
Thanks all you guys for the great advice.
I am still looking for the right dose of meds to help lower the protein in my urine.
My doctor changes one of my diabetes meds because he said it could cause some kidney disorders.

You Guys are great!

Smalltown
Lifting the weight of the world sure is easier with others with the same goal.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.